Vol. 22, No. 1, 1967

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Limits in certain classes of abstract algebras

Gloria Conyers Hewitt

Vol. 22 (1967), No. 1, 109–115
Abstract

This paper is primarily concerned with the existence of direct limits in certain classes of Boolean algebras. The concepts of inverse and direct limits are defined relative to a class A of abstract algebras . It is assumed that the algebras in A are of the same type.

It is found that classes which are closed under such constructions as the formation of homomorphic images, subalgebras, free products and free unions do admit direct and inverse limits. In fact, the existence of direct limits is closely related to the existence of free products and dually, the existence of inverse limits is related to the existence of free unions. Also there is a relationship between the existence of inverse limits and direct limits.

Mathematical Subject Classification
Primary: 08.10
Milestones
Received: 23 May 1966
Published: 1 July 1967
Authors
Gloria Conyers Hewitt